MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5, a6: unknown/not provided.Section b3: date of event: unknown/not provided section d6a: if implanted; give date: unknown/not provided.Section d6b: if explanted; give date: unknown/not provided.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was implanted and later removed.Additional information received stated that the product was discarded; therefore, not available.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received which reported that the lens was placed in the patient's capsular bag without complication but the surgeon noted that the bag was not stable.The surgeon chose to remove the lens during the same procedure to prevent further complication and the patient was left aphakic, with no replacement lens placed.It was noted that the procedure was completed successfully.There was no patient injury and no unplanned surgical interventions or medications outside the standard of care were required.It was noted that the cataract extraction was scheduled with a pars plana vitrectomy and the surgeon always uses sutures.The patient tolerated the surgery well, and no intraoperative complications were noted.There are no planned surgical interventions.It was reported that the lens did not cause or contribute to the event, as the issue was that the patient's capsule was not stable.No further information was provided.Corrected data: based on the additional information received, the johnson & johnson intraocular lens (iol) was removed from the patient's eye due to an instability of the patient's capsular bag, with no patient injury, and it was confirmed that the issue was not due to the device.There is no quality issue with johnson & johnson iol.Therefore, this event is no longer considered reportable and the health effect - clinical code of 1845 (eye injury) that was originally reported on the initial mdr no longer applies.There will no longer be any further reporting under mfr report number 3012236936-2025-0003407.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23872123
Report Number3012236936-2025-000340
Device Sequence Number19943019
Product Code HQL
UDI-Device Identifier05050474635852
UDI-Public(01)05050474635852(17)261009
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000085
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown